Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 6, 2009, 9:32 PM MST for 5 counties in Wyoming. It took effect at Jan 7, 2009, 12:00 AM MST. It was in force for 22 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2009, 9:32 PM MST (04:32 UTC)
- In effect from
- Jan 7, 2009, 12:00 AM MST
- Expired
- Jan 7, 2009, 9:49 PM MST
- In force
- 22 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 4:50 AM MST | NON-TSTM WND GST 66 | 7 Wsw Muddy Gap, WY | |
| Jan 7, 6:50 AM MST | NON-TSTM WND GST 73 | 7 Wsw Muddy Gap, WY | |
| Jan 7, 7:50 AM MST | NON-TSTM WND GST 71 | 7 Wsw Muddy Gap, WY | |
| Jan 7, 8:50 AM MST | NON-TSTM WND GST 70 | 7 Wsw Muddy Gap, WY | |
| Jan 7, 10:55 AM MST | NON-TSTM WND GST 68 | 7 Wsw Muddy Gap, WY | |
| Jan 7, 1:48 PM MST | HEAVY SNOW 13 | Cody 56 Sw, WY | YOUNTS PEAK SNOTEL |
| Jan 7, 7:44 PM MST | SNOW 0.2 | Dubois, WY | |
| Jan 7, 7:44 PM MST | SNOW 4 | Crandall Creek, WY | |
| Jan 7, 8:14 PM MST | HEAVY SNOW 9 | Brooks Lake Lodge, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 070432 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 932 PM MST TUE JAN 6 2009 ...HIGH WIND IN THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS AND RATTLESNAKE RANGE AREAS LATE TONIGHT AND WEDNESDAY... .A VERY STRONG NORTHWEST FLOW ALOFT WILL COMBINE WITH A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WINDS OVER PORTIONS OF NORTHERN AND CENTRAL WYOMING TONIGHT AND WEDNESDAY. WYZ019-071245- /O.UPG.KRIW.HW.A.0003.090107T0700Z-090108T0000Z/ /O.NEW.KRIW.HW.W.0003.090107T0700Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 932 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WIND WILL INCREASE TO 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GREEN AND RATTLESNAKE RANGE AREA EARLY WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY AFTERNOON...BEFORE SUBSIDING BY WEDNESDAY EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL ON HWY 135 BETWEEN SAND DRAW AND HWY 287 AND ALONG HWY 287 FROM BEAVER RIM TO JEFFREY CITY TO RAWLINS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-071245- /O.UPG.KRIW.HW.A.0003.090107T1200Z-090108T0300Z/ /O.NEW.KRIW.HW.W.0003.090107T1300Z-090109T0700Z/ ABSAROKA MOUNTAINS- 932 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT MST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT MST THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WIND OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE LIKELY ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS WEDNESDAY. WIND WILL RAPIDLY INCREASE AFTER MIDNIGHT TONIGHT...POSSIBLY BECOMING QUITE STRONG BY 5 AM. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR SIGNIFICANT SNOWFALL OVER THE WESTERN PORTION OF THE RANGE THROUGH WEDNESDAY AFTERNOON. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ AEM
7 follow-up statements
000 WWUS75 KRIW 070907 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 207 AM MST WED JAN 7 2009 ...HIGH WIND IN THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS AND RATTLESNAKE RANGE AREAS TODAY... .A VERY STRONG NORTHWEST FLOW ALOFT WILL COMBINE WITH A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WIND OVER PORTIONS OF NORTHERN AND CENTRAL WYOMING TODAY. WYZ019-072300- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 207 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GREEN AND RATTLESNAKE RANGE AREA TODAY...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL ON HWY 135 BETWEEN SAND DRAW AND HWY 287 AND ALONG HWY 287 FROM BEAVER RIM TO JEFFREY CITY TO RAWLINS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-072300- /O.CON.KRIW.HW.W.0003.090107T1300Z-090109T0700Z/ ABSAROKA MOUNTAINS- 207 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MST THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MST THURSDAY NIGHT. WEST WIND OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE LIKELY ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS TODAY. THE HIGH WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR SIGNIFICANT SNOWFALL OVER THE WESTERN PORTION OF THE RANGE THROUGH THIS AFTERNOON. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 071251 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 551 AM MST WED JAN 7 2009 ...HIGH WIND IN THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS AND RATTLESNAKE RANGE AREAS TODAY... .A VERY STRONG NORTHWEST FLOW ALOFT WILL COMBINE WITH A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WIND OVER PORTIONS OF NORTHERN...CENTRAL AND SOUTHERN WYOMING TODAY. WYZ030-072315- /O.EXA.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 551 AM MST WED JAN 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH EASTERN SWEETWATER COUNTY TODAY...BETWEEN ROCK SPRINGS AND WAMSUTTER ALONG INTERSTATE 80...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-072315- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 551 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GREEN AND RATTLESNAKE RANGE AREA TODAY...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL ON HWY 135 BETWEEN SAND DRAW AND HWY 287 AND ALONG HWY 287 FROM BEAVER RIM TO JEFFREY CITY TO RAWLINS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-072315- /O.CON.KRIW.HW.W.0003.090107T1300Z-090109T0700Z/ ABSAROKA MOUNTAINS- 551 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST THURSDAY NIGHT. WEST WIND OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE LIKELY ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS TODAY. THE HIGH WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR SIGNIFICANT SNOWFALL OVER THE WESTERN PORTION OF THE RANGE THROUGH THIS AFTERNOON. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 071633 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 933 AM MST WED JAN 7 2009 ...HIGH WIND IN THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS AND RATTLESNAKE RANGE AREAS TODAY... .A VERY STRONG NORTHWEST FLOW ALOFT WILL COMBINE WITH A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WIND OVER PORTIONS OF NORTHERN...CENTRAL AND SOUTHERN WYOMING TODAY. WYZ002-080000- /O.EXT.KRIW.HW.W.0003.000000T0000Z-090108T0600Z/ ABSAROKA MOUNTAINS- 933 AM MST WED JAN 7 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WIND OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE LIKELY ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND WILL LIKELY OCCUR THIS AFTERNOON AND EARLY EVENING. THE HIGH WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR SIGNIFICANT SNOWFALL OVER THE WESTERN PORTION OF THE RANGE THROUGH THIS AFTERNOON. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-080000- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 933 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GREEN AND RATTLESNAKE RANGE AREA TODAY...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL ON HWY 135 BETWEEN SAND DRAW AND HWY 287 AND ALONG HWY 287 FROM BEAVER RIM TO JEFFREY CITY TO RAWLINS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-080000- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 933 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH EASTERN SWEETWATER COUNTY TODAY...BETWEEN ROCK SPRINGS AND WAMSUTTER ALONG INTERSTATE 80...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 072004 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 104 PM MST WED JAN 7 2009 ...HIGH WIND IN THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS AND RATTLESNAKE RANGE AND MUCH OF SWEETWATER COUNTY TODAY... .A VERY STRONG NORTHWEST FLOW ALOFT WILL COMBINE WITH A STRONG SOUTHWESTERLY SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WIND OVER PORTIONS OF CENTRAL AND SOUTHWEST WYOMING TODAY. WYZ029-080100- /O.EXA.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ FLAMING GORGE- 104 PM MST WED JAN 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED ACROSS THE FLAMING GORGE AREA THE REMAINDER OF THE AFTERNOON. A SPOTTER AT THE BUCKBOARD MARINA REPORTED WINDS OF 50 MPH WITH GUSTS UP TO 70 MPH AROUND 1245 PM. THESE HIGH WINDS MAY CONTINUE OFF AND ON THE REMAINDER OF THE AFTERNOON. TRAVEL ALONG HIGHWAYS 191 AND 530 WILL BE IMPACTED BY THESE HIGH WINDS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 104 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GREEN AND RATTLESNAKE RANGE AREA THIS AFTERNOON...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL ON HWY 135 BETWEEN SAND DRAW AND HWY 287 AND ALONG HWY 287 FROM BEAVER RIM TO JEFFREY CITY TO RAWLINS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0600Z/ ABSAROKA MOUNTAINS- 104 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WIND OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE LIKELY ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND WILL LIKELY OCCUR THIS AFTERNOON AND EARLY EVENING. THE HIGH WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR SIGNIFICANT SNOWFALL OVER THE WESTERN PORTION OF THE RANGE THROUGH THIS AFTERNOON. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 104 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH EASTERN SWEETWATER COUNTY TODAY...BETWEEN ROCK SPRINGS AND WAMSUTTER ALONG INTERSTATE 80...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 072232 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MST WED JAN 7 2009 ...HIGH WIND IN THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS AND RATTLESNAKE RANGE AND MUCH OF SWEETWATER COUNTY TODAY... .A VERY STRONG NORTHWEST FLOW ALOFT WILL COMBINE WITH A STRONG WESTERLY SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WIND OVER PORTIONS OF CENTRAL AND SOUTHWEST WYOMING TODAY. WYZ019-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 332 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GREEN AND RATTLESNAKE RANGE AREA THIS AFTERNOON...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL ON HWY 135 BETWEEN SAND DRAW AND HWY 287 AND ALONG HWY 287 FROM BEAVER RIM TO JEFFREY CITY TO RAWLINS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0600Z/ ABSAROKA MOUNTAINS- 332 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WIND OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE LIKELY ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. THE HIGH WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR SIGNIFICANT SNOWFALL OVER THE WESTERN PORTION OF THE RANGE THROUGH THIS AFTERNOON. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 332 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS TO 65 MPH EASTERN SWEETWATER COUNTY TODAY...BETWEEN ROCK SPRINGS AND WAMSUTTER ALONG INTERSTATE 80...BEFORE SUBSIDING BY THIS EVENING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES...IMPACTING TRAVEL. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ029-080100- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ FLAMING GORGE- 332 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WIND FROM 40 TO 50 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS THE FLAMING GORGE AREA THE REMAINDER OF THE AFTERNOON. EARLIER THIS AFTERNOON A SPOTTER AT THE BUCKBOARD MARINA REPORTED WINDS OF 50 MPH WITH GUSTS UP TO 70 MPH. THESE HIGH WINDS WILL LIKELY CONTINUE OFF AND ON UNTIL 6 PM BEFORE DECREASING. TRAVEL ALONG HIGHWAYS 191 AND 530 WILL BE IMPACTED BY THESE HIGH WINDS. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 080119 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 619 PM MST WED JAN 7 2009 WYZ019-029-030-080230- /O.EXP.KRIW.HW.W.0003.000000T0000Z-090108T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER 619 PM MST WED JAN 7 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO SUBSIDE THIS EVENING. SOME VERY WINDY CONDITIONS OF 35 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE ENCOUNTERED NEAR MUDDY GAP THROUGH THE EVENING. $$ WYZ002-080600- /O.CON.KRIW.HW.W.0003.000000T0000Z-090108T0600Z/ ABSAROKA MOUNTAINS- 619 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WINDS AT A REMOTE SENSING SITE ON CHIEF JOSEPH HIGHWAY OR HIGHWAY 290 CONTINUED TO REPORT SUSTAINED WIND SPEEDS NEAR 50 MPH EARLY THIS EVENING. WEST WIND OF 45 TO 60 MPH WITH GUSTS AS HIGH AS 80 MPH WILL CONTINUE THROUGH THIS EVENING. THE HIGH WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY... IMPACTING TRAVEL ON CHIEF JOSEPH HIGHWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ AEM
000 WWUS75 KRIW 080449 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 949 PM MST WED JAN 7 2009 WYZ002-080600- /O.CAN.KRIW.HW.W.0003.000000T0000Z-090108T0600Z/ ABSAROKA MOUNTAINS- 949 PM MST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED BELOW HIGH WIND THRESHOLDS AND ARE EXPECTED TO REMAIN NEAR CURRENT SPEEDS OVERNIGHT. $$ WYZ019-020-081100- /O.NEW.KRIW.HW.A.0004.090108T1800Z-090109T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 949 PM MST WED JAN 7 2009 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG WEST SOUTHWEST WINDS ARE EXPECTED TO DEVELOP FROM THE SOUTH PASS AREA OVER BEAVER RIM THROUGH THE CASPER AREA...ESPECIALLY ALONG OUTER DRIVE ON THE SOUTH SIDE OF CASPER...LATE THURSDAY MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE LIKELY BY THURSDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 6, 3:28 PM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Jan 6, 3:28 PM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 328 PM MST TUE JAN 6 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY ISENTROPIC LIFT ON THE FRONT SIDE OF FLAT RIDGE CONTINUES IN THE WEST TODAY. LIGHT SNOW HAS FALLEN ALL DAY IN THE FAR WEST WITH PORTIONS OF THE STAR VALLEY PICKING UP 4 TO 5 INCHES SINCE LAST EVENING. A MOIST PACIFIC FLOW MOVES INTO THE WEST THIS EVENING INTENSIFYING THE SNOW. THIS FLOW CONTINUES THROUGH WEDNESDAY AFTERNOON BEFORE THE PLUME LOOSES ITS INTENSITY. STRONG SOUTHWEST TO WEST WINDS TO ACCOMPANY THE SNOWFALL AT MOUNTAIN TOP AND PASS LEVELS...PRODUCING SIGNIFICANT BLOWING AND DRIFTING SNOW. BEST SNOWFALL WILL BE IN THE TETONS...YELLOWSTONE...JACKSON HOLE AND TOGWOTEE PASS AREAS...SO WILL UPGRADE THE WINTER WEATHER ADVISORIES TO WARNINGS. HAVE ALSO UPGRADED STAR VALLEY TO A WARNING SINCE THEY HAVE ALREADY PICKED UP 4 TO 5 INCHES. SNOTELS IN THE SALTS/WYOMING RANGES INDICATE ONLY A FEW INCHES SO WILL KEEP THEM AT ADVISORIES. AS FOR THE WIND RIVERS...ISSUING AN ADVISORY FOR THE EAST SLOPES FOR UP TO A FOOT OF SNOW ON TOGWOTEE PASS AND STRONG WINDS OVER SOUTH PASS PRODUCING THE BLOWING AND DRIFTING SNOW...THOUGH LITTLE SNOWFALL. WILL ALSO KEEP ADVISORY GOING FOR THE ABSAROKAS. WILL LET ALL WINTER HIGHLIGHTS FOR THE WEST GO THROUGH 00Z THURSDAY. ISENTROPIC LIFT TO ALSO BRING SNOW TO THE BIGHORNS TONIGHT WITH 5 TO 10 INCHES POSSIBLE THERE BY NOON WEDNESDAY. HAVE INCLUDED THEM IN AN ADVISORY AS WELL. WINDS GET CRANKING PRETTY GOOD OVERNIGHT AS THE GRADIENT TIGHTENS WITH HIGH WINDS A POSSIBILITY OVER THE GREEN MOUNTAINS AFTER MIDNIGHT. PROBLEM I SEE WITH THIS...EVEN WITH 50KT AT H7...IS THAT THE H7 GRADIENT IS NORTHWEST...WHILE SFC GRADIENT IS SOUTHWEST. THESE CONDITIONS PERSIST THROUGH THE DAY WEDNESDAY...DIMINISHING AFTER 00Z. WILL KEEP HIGH WIND WATCH GOING FOR NOW AND LET EVENING SHIFT TAKE ONE LAST LOOK. H7 WINDS OVER ABSAROKAS GET CRANKING AS WELL WITH SPEEDS UP TO 70KTS DURING THE DAY WEDNESDAY. THIS AREA IS A BIT MORE FAVORABLE FOR HIGH WINDS WITH WNW FLOW. HAVE HOISTED A HIGH WIND WATCH FOR 12Z TO 00Z TOMORROW FOR THE ABSAROKAS. MOST LOCATIONS WILL BE WINDY ON WEDNESDAY. TEMPERATURES WARM QUITE NICELY EAST OF THE DIVIDE WEDNESDAY WITH WIDESPREAD 40S EXPECTED...EVEN SOME 30S WEST OF THE DIVIDE. SOME 50S ARE LIKELY THURSDAY UNDER BACKING SOUTHWEST FLOW WITH GOOD WARM AIR ADVECTION. RIDGE AXIS MOVES THROUGH WYOMING THURSDAY MORNING WITH THE FLOW BACKING AHEAD OF AN APPROACHING LONG WAVE TROUGH. THE FLOW BACKS WITH THIS WITH SNOW RETURNING TO THE WEST IN THE AFTERNOON AS FAVORABLE BAROCLINIC LEAF MOVES IN AHEAD OF THE TROUGH. THIS WILL BRING A FAIRLY QUICK SHOT OF SNOW THROUGH THURSDAY NIGHT. A COLD FRONT MOVES THROUGH AS WELL WITH THE FLOW VEERING TO THE NORTH BEHIND THE FRONT AND TROUGH. THIS SETS UP THE POTENTIAL FOR SOME UPSLOPE SNOW EAST OF THE DIVIDE FRIDAY MORNING. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY MODELS NOW BRING COLD FRONT SOUTH OUT OF MONTANA SPREADING PRECIPITATION SOUTH EAST OF THE CONTINENTAL DIVIDE. HAVE INCREASED CHANCE OF PRECIPITATION THROUGH THE DAY FRIDAY. IF THE MODELS LOCK IN ON THIS...WILL LIKELY NEED MUCH HIGHER PRECIPITATION PROBABILITIES ALONG WITH INCREASED SNOWFALL AMOUNTS. THEN RIDGE BUILDS BACK WITH WET NORTHWEST FLOW AND DRYING EAST OF THE DIVIDE AND A RETURN TO WESTERLY WINDS AT THE SURFACE. TEMPERATURES NOW COLDER FRIDAY AND FRIDAY NIGHT AND PROBABLY NOT COLD ENOUGH DEPENDING ON THE STRENGTH OF THE FRONT AND THE AMOUNT AND COVERAGE OF SNOWFALL. SHOULD SEE TEMPERATURES BOUNCE BACK ON SUNDAY AND SUNDAY NIGHT. MODELS NOW SHOW BACK DOOR COLD FRONT MOVING SOUTHWEST FROM EASTERN MONTANA AND THE DAKOTAS INTO NORTHERN AND EASTERN WYOMING ON MONDAY. THIS WILL LIKELY COOL OFF EASTERN JOHNSON AND EASTERN NATRONA COUNTIES WHILE LEAVING WARMER TEMPERATURES WEST AND SOUTH OF THE FRONT. EXTENDED MODELS EXHIBITING SOME RUN TO RUN CHANGES WHICH DECREASES THE CONFIDENCE IN THE COOLING AND SPREAD OF PRECIPITATION THROUGH THE EXTENDED FORECAST. BEST BET IS FOR DRY SATURDAY AND SATURDAY NIGHT. && .AVIATION... CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE FAR WEST...WITH CIGS/VSBYS LOWERING THROUGH THE NIGHT. MVFR/IFR CONDITIONS WILL PERSIST THROUGH WEDNESDAY MORNING FOR KJAC...KPNA...AND KBPI. EXPECT WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL. KRKS WILL ALSO EXPERIENCE OCCASIONAL MVFR/IFR CONDITIONS THROUGH 18Z WEDNESDAY. THERE WILL BE AREAS OF LLWS BTWN 1KFT-2KFT AGL ALONG THE EAST SLOPES FROM KCOD-KLND OVERNIGHT AND WEDNESDAY MORNING AS WELL. && .FIRE WEATHER... PERIODS OF SNOW ARE EXPECTED IN THE WEST THROUGH WEDNESDAY EVENING...WITH SIGNIFICANT AMOUNTS EXPECTED. LIGHT SNOW EXPECTED IN THE WEST WEDNESDAY NIGHT AND THURSDAY. IT WILL REMAIN WINDY OVER THE NEXT SEVERAL DAYS THOUGH MUCH WARMER AIR WILL MOVE IN. EAST OF DIVIDE...40S WEDNESDAY AND 50S BY THURSDAY. A COLD FRONT MOVES THROUGH THURSDAY NIGHT...BRINGING IN COLDER AIR AS WELL AS A CHANCE OF SNOW EAST OF THE DIVIDE FRIDAY MORNING. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR WYZ002-015- 024-025. HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR WYZ002. WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR WYZ001-012-013- 023. HIGH WIND WATCH FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY AFTERNOON FOR WYZ019. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM MST WEDNESDAY FOR WYZ008-009. && SHORT TERM...TWB LONG TERM...C.BAKER AVIATION...BERC FIRE WEATHER...TWB
Hazardous weather outlook, Jan 6, 9:06 PM MST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 906 PM MST TUE JAN 6 2009 WYZ001>020-022>030-071300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 906 PM MST TUE JAN 6 2009 ...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MUCH OF FAR WESTERN WYOMING AND THE BIG HORN MOUNTAINS THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNINGS ARE IN EFFECT FOR THE GREEN MOUNTAINS AND ABSAROKA MOUNTAINS WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE OVERNIGHT ACROSS FAR WESTERN WYOMING. SOUTHWEST TO WEST WINDS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES. THE SNOW WILL INCREASE OVER THE BIGHORNS AS WELL. SEE WINTER STORM WARNING AND WINTER WEATHER ADVISORY PRODUCTS FOR MORE INFORMATION. SOUTHWEST WINDS WILL INCREASE AFTER MIDNIGHT OVER THE GREEN/RATTLESNAKE MOUNTAINS...EXCEEDING 40 MPH WITH GUSTS TO 60 MPH. SEE HIGH WIND WARNING PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SNOW WILL CONTINUE IN THE WEST AND BIGHORN MOUNTAINS. THROUGH THIS AFTERNOON AS WELL AS THE BLOWING DRIFTING SNOW CAUSE BY THE GUSTY SOUTHWEST TO WEST WINDS. TOTAL SNOW ACCUMULATION IN SOUTHERN YELLOWSTONE PARK...THE TETON AND GROS VENTRE RANGE WILL RANGE FROM 10 TO 18 INCHES...WITH THE WYOMING/SALT RANGES AND THE ABSAROKA MOUNTAINS RECEIVING FROM 6 TO 12 INCHES. TOTAL SNOW ACCUMULATION IN THE BIGHORN MOUNTAINS...AND THE JACKSON AND STAR VALLEYS IS EXPECTED TO RANGE FROM 5 TO 10 INCHES. THE UPPER GREEN RIVER BASIN WILL RECEIVE 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS AROUND BONDURANT. STRONG WEST AND SOUTHWEST WIND IS LIKELY EAST OF THE CONTINENTAL DIVIDE. THE WINDS COULD BE ESPECIALLY STRONG OVER THE ABSAROKA MOUNTAINS AS WELL AS THE GREEN AND RATTLESNAKE RANGES. SNOW IS EXPECTED TO SPREAD ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY RECORDED STRONG WIND GUSTS...WIND DAMAGE OR SNOW ACCUMULATION FROM MONDAY. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.